"A 2013 Vital Signs report shows that antibiotics are being overpowered by lethal germs called carbapenem-resistant Enterobacteriaceae (CRE).These germs cause lethal infections in patients receiving inpatient medical care, such as in hospitals, lo"...
Patients should be counseled that antibacterial drugs including E.E.S. (erythromycin ethylsuccinate) should only be used to treat bacterial infections. They do not treat viral infections (e.g., the common cold). When E.E.S. (erythromycin ethylsuccinate) is prescribed to treat a bacterial infection, patients should be told that although it is common to feel better early in the course of therapy, the medication should be taken exactly as directed. Skipping doses or not completing the full course of therapy may (1) decrease the effectiveness (erythromycin ethylsuccinate) of the immediate treatment and (2) increase the likelihood that bacteria will develop resistance and will not be treatable by E.E.S. (erythromycin ethylsuccinate) or other antibacterial drugs in the future.
Diarrhea is a common problem caused by antibiotics which usually ends when the antibiotic is discontinued. Sometimes after starting treatment with antibiotics, patients can develop watery and bloody stools (with or without stomach cramps and fever) even as late as two or more months after having taken the last dose of the antibiotic. If this occurs, patients should contact their physician as soon as possible.
Last reviewed on RxList: 2/11/2009
This monograph has been modified to include the generic and brand name in many instances.
Additional E.E.S. Information
EryPed - User Reviews
EryPed User Reviews
Now you can gain knowledge and insight about a drug treatment with Patient Discussions.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.